Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Bounds on the order of cross characteristic subgroups of the finite simple groups of Lie type
HTML articles powered by AMS MathViewer

by Tihomir Asparouhov PDF
Proc. Amer. Math. Soc. 126 (1998), 3183-3189 Request permission

Abstract:

Let $X(r)$ and $G(q)$ be finite groups of Lie type and $r$ and $q$ be coprime. If $G(q)$ is embedded in $X(r)$, then the Landazuri-Seitz-Zalesskii theorem implies that $G(q)$ is small relative to $X(r)$. We formalize this observation and illustrate how it can be used with some applications.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20E32
  • Retrieve articles in all journals with MSC (1991): 20E32
Additional Information
  • Tihomir Asparouhov
  • Email: tihomir@cco.caltech.edu
  • Received by editor(s): April 1, 1997
  • Communicated by: Ronald M. Solomon
  • © Copyright 1998 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 126 (1998), 3183-3189
  • MSC (1991): Primary 20E32
  • DOI: https://doi.org/10.1090/S0002-9939-98-04745-5
  • MathSciNet review: 1485457